Alert archive / North Carolina / Tornado Warnings in 2014
Tornado Warning 6, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Feb 21, 2014, 1:25 PM EST for Johnston County, Sampson County, Wayne County, North Carolina. It was in force for 20 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 21, 2014, 1:25 PM EST (18:25 UTC)
- Expired
- Feb 21, 2014, 1:45 PM EST
- In force
- 20 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Johnston County, NC, Sampson County, NC, Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 50 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 21, 1:25 PM EST | TSTM WND DMG | 5 Wsw Grantham, NC | ABANDONED MOBILE HOME DAMAGED BY WIND AT 5400 BLOCK OF US HWY 13. |
| Feb 21, 1:25 PM EST | TORNADO | 5 Wsw Grantham, NC | NWS DAMAGE SURVEY REVEALED EF-1 DAMAGE TO AN OFFICE TRAILER AND SURROUNDING TREES THAT WERE UPLIFTED AND TOSSED ON TO NEARBY TREE CANOPY. |
| Feb 21, 1:44 PM EST | TSTM WND DMG | 4 S Pikeville, NC | ONE TREE DOWN ON SALEM CHURCH RD. |
| Feb 21, 1:45 PM EST | TSTM WND GST 53 | Seymour Johnson Afb, NC | |
| Feb 21, 1:46 PM EST | TSTM WND DMG | 1 Nnw Nahunta, NC | ONE TREE DOWN ON NAHUNTA RD...NEAR HWY 581. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 21, 10:02 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 418 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
424
WFUS52 KRAH 211825
TORRAH
NCC101-163-191-211845-
/O.NEW.KRAH.TO.W.0006.140221T1825Z-140221T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
125 PM EST FRI FEB 21 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
NORTHEASTERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA...
WAYNE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 145 PM EST
* AT 124 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 10
MILES NORTHEAST OF VANN CROSSROADS...OR 12 MILES NORTHWEST OF MOUNT
OLIVE...AND MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...WALNUT CREEK...NEWTON GROVE...ELROY...BROGDEN...
GRANTHAM...MAR-MAC AND NAHUNTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3518 7831 3526 7837 3553 7806 3530 7788
TIME...MOT...LOC 1824Z 238DEG 48KT 3527 7828
$$
GIH3 follow-up statements
316
WWUS52 KRAH 211830
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
130 PM EST FRI FEB 21 2014
NCC163-211839-
/O.CAN.KRAH.TO.W.0006.000000T0000Z-140221T1845Z/
SAMPSON NC-
130 PM EST FRI FEB 21 2014
...THE TORNADO WARNING FOR NORTHEASTERN SAMPSON COUNTY IS
CANCELLED...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3530 7788 3522 7824 3530 7831 3553 7806
TIME...MOT...LOC 1829Z 238DEG 47KT 3531 7820
$$
NCC101-191-211845-
/O.CON.KRAH.TO.W.0006.000000T0000Z-140221T1845Z/
JOHNSTON NC-WAYNE NC-
130 PM EST FRI FEB 21 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM EST FOR
SOUTHEASTERN JOHNSTON AND WAYNE COUNTIES...
AT 129 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 10 MILES
NORTHWEST OF MOUNT OLIVE...MOVING NORTHEAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...WALNUT CREEK...ELROY...BROGDEN...GRANTHAM...MAR-MAC AND
NAHUNTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3530 7788 3522 7824 3530 7831 3553 7806
TIME...MOT...LOC 1829Z 238DEG 47KT 3531 7820
$$
GIH355
WWUS52 KRAH 211837
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
137 PM EST FRI FEB 21 2014
NCC101-211847-
/O.CAN.KRAH.TO.W.0006.000000T0000Z-140221T1845Z/
JOHNSTON NC-
137 PM EST FRI FEB 21 2014
...THE TORNADO WARNING FOR SOUTHEASTERN JOHNSTON COUNTY IS
CANCELLED...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3528 7812 3535 7817 3535 7815 3537 7816
3549 7806 3531 7792
TIME...MOT...LOC 1837Z 238DEG 48KT 3537 7809
$$
NCC191-211845-
/O.CON.KRAH.TO.W.0006.000000T0000Z-140221T1845Z/
WAYNE NC-
137 PM EST FRI FEB 21 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM EST FOR CENTRAL
WAYNE COUNTY...
AT 137 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR
GOLDSBORO...MOVING NORTHEAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...BROGDEN...MAR-MAC AND ELROY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3528 7812 3535 7817 3535 7815 3537 7816
3549 7806 3531 7792
TIME...MOT...LOC 1837Z 238DEG 48KT 3537 7809
$$
GIH356
WWUS52 KRAH 211843
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
143 PM EST FRI FEB 21 2014
NCC191-211852-
/O.EXP.KRAH.TO.W.0006.000000T0000Z-140221T1845Z/
WAYNE NC-
143 PM EST FRI FEB 21 2014
...THE TORNADO WARNING FOR CENTRAL WAYNE COUNTY WILL EXPIRE AT 145 PM
EST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS TO BE CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.
REMEMBER...A TORNADO WARNING STILL REMAINS IN EFFECT FOR THE
COASTAL PLAIN OF NORTH CAROLINA UNTIL 4 PM.
LAT...LON 3528 7812 3535 7817 3535 7815 3537 7816
3549 7806 3531 7792
TIME...MOT...LOC 1840Z 238DEG 48KT 3537 7809
$$
GIHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Feb 21, 12:50 PM EST, 35 minutes earlier.
Area forecast discussion, Feb 21, 12:50 PM EST, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1250 PM EST FRI FEB 21 2014 .SYNOPSIS...A STRONG COLD FRONT AND LINE OF STORMS WILL SWEEP EAST ACROSS CENTRAL NORTH CAROLINA TODAY. HIGH PRESSURE WILL BUILD INTO OUR AREA FROM THE SOUTHWEST TONIGHT AND SATURDAY...THEN DRIFT EAST AND OFFSHORE ON SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1045 PM FRIDAY... TORNADO WATCH 23 IN EFFECT FOR THE EASTERN TWO-THIRDS OF THE CWA UNTIL 4PM. THE PRIMARY AXIS OF THE CONVECTIVE LINE CURRENTLY STRETCHES FROM EAST OF ROXBORO TO SILER CITY TO ROCKINGHAM...MOVING TO THE EAST WITH INDIVIDUAL CONVECTIVE ELEMENTS MOVING TO THE NORTHEAST. MORNING ANALYSIS OF SHEAR PARAMETERS...SLIGHTLY CURVED BUT LONG HODOGRAPHS...50KT OF 0-1KM BULK SHEAR AND 300 M2/S2 OF 0- 1KM SRH...STILL SUPPORTS EMBEDDED BOWING/ROTATING SEGMENTS WITHIN THE LINE. WEVE HAD A FEW REPORTS OF TREES DOWN IN THE WESTERN PIEDMONT AND SOME WEAK AND TRANSIENT ROTATION SHOWING UP AT RADAR. DESPITE FAIRLY WIDESPREAD ANVIL CIRRUS...SPC MESOANALYSIS SHOWS AN INSTABILITY AXIS OF 500 TO 1000 J/KG MLCAPE FROM US HWY 1 EASTWARD. THE BEST INSTABILITY SHOULD LIE ALONG EAST OF I-95 EARLY THIS AFTERNOON AS THE LINE ENCROACHES ON BETTER HEATING AND A PLUME OF STEEP MID-LEVEL LAPSE RATES SLOWLY SHIFTING EAST TOWARD THE COAST. CURRENT TIMING OF THE LINE LOOKS CONSISTENT WITH PREVIOUS FORECASTS...WITHIN AN HOUR OR SO....REACHING THE TRIANGLE BY NOON AND EXITING THE COASTAL PLAIN BY AROUND 2-3PM. OTHER THAN THE SEVERE THREAT...THERE MAY BE A SECOND BAND OF SHOWERS WITH THE FRONT ITSELF...WHICH SOME HI-RES MODELS HINT AT WILL MAKE SOME MINOR ADJUSTMENTS TO POPS TO HOLD ONTO A SLIGHT CHANCE POPS ACROSS THE NORTHERN PORTIONS OF THE PIEDMONT. TONIGHT...HIGH PRESSURE OVER THE LOWER MS VALLEY WILL BUILD INTO CENTRAL NC. THIS WEATHER SYSTEM WILL ADVECT A SLIGHTLY COOLER AND DRIER AIR MASS I TO THE REGION. MIXING INITIALLY THIS EVENING WILL KEEP TEMPS FROM FREE-FALLING. AFTER MIDNIGHT...COULD SEE SFC WINDS DECOUPLE ACROSS THE PIEDMONT...ALLOWING TEMPS TO COOL. MIN TEMPS IN THE MID-UPPER 30S. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 304 AM FRIDAY... HIGH PRESSURE WILL BUILD ACROSS THE AREA IN THE WAKE OF THE FRONT... AND A MUCH DRIER AIRMASS WILL BE IN PLACE ACROSS THE AREA BRINGING MOSTLY SUNNY SKIES. INITIAL COLD ADVECTION EARLY SATURDAY WILL BECOME NEUTRAL... AS UPPER LEVEL FLOW REMAINS PRIMARILY SOUTHWESTERLY DURING THE DAY SATURDAY... AND TEMPERATURES WILL REMAIN A FEW DEGREES ABOVE NORMAL. HIGH PRESSURE WILL MOVE OFFSHORE SUNDAY... WARMER SOUTHERLY FLOW... AND INCREASING LOW LEVEL THICKNESSES WILL RESULT IN TEMPERATURES SLIGHTLY WARMER THAN SATURDAY. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 305 AM FRIDAY... A DRY COLD FRONT WILL MOVE THROUGH THE AREA MONDAY MORNING... BRINGING TEMPERATURES MUCH CLOSER TO NORMAL FOR THE BEGINNING OF THE WEEK. STRONG SIGNAL FOR RIDGING ACROSS THE WESTERN US... WITH BROAD TROUGHING DEVELOPING OVER THE EAST COAST THROUGH THE WEEK. THIS WILL BRING TEMPS BACK BELOW NORMAL. WAVES MOVING THROUGH THE NORTHWEST FLOW GENERALLY STAY NORTH OF OUR AREA THROUGH THIS PERIOD... WITH THE EXCEPTION OF WEDNESDAY WHEN A AN IMPULSE AND ASSOCIATED COLD FRONT ARE PROGGED TO MOVE THROUGH THE AREA... AND THE POTENTIAL FOR A LOW PRESSURE SYSTEM TO DEVELOP OFF THE CAROLINA COAST... BRINGING THE BEST CHANCE FOR PRECIPITATION DURING THIS PERIOD. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AS OF 1250 PM FRIDAY... LINE OF CONVECTION MOVING THROUGH CENTRAL NC CURRENTLY EXTENDS FROM KIXA TO EAST OF KRDU TO KFAY. WITHIN THE LINE..CEILINGS ARE LIFR/IFR...WITH HEAVY RAIN AND LIFR VSBYS ARE TIMES. WINDS JUST AHEAD WITHIN STRONGER STORMS WILL GUST TO 30-40KT..MOSTLY FROM THE WEST-SOUTHWEST. THE LINE IS EXPECTED TO MOVE EAST OF I-95 WITHIN THE NEXT HOUR OR TWO AND BE CLEAR OF THE AREA BY 21Z. WEST OF THE LINE...SOME LIGHT RAIN IS STILL FALLING AND CEILINGS ARE MOSTLY MVFR OR VFR. THE COLD FRONT ASSOCIATED WITH THIS SYSTEM HAS MOVED THROUGH KGSO AND KINT...WHERE WINDS FROM THE NORTHWEST GUSTED TO 30KT. THIS WILL BE POSSIBLE AT KRDU...KFAY AND KINT BY 20-22Z AS THE FRONT PUSHES EAST. SKIES WILL THEN CLEAR BEHIND THE FRONT AND VFR CONDITIONS ARE EXPECTED THROUGH THE REMAINDER OF THE TAF PERIOD. OUTLOOK... A DRY COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY NIGHT...WITH ONLY A SMALL CHANCE OF SUB-VFR CONDITIONS. OTHERWISE... VFR CONDITIONS ARE EXPECTED THROUGH EARLY TUESDAY WHEN ANOTHER WEATHER SYSTEM IS EXPECTED TO IMPACT THE REGION. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...WSS/SMITH SHORT TERM..SEC LONG TERM...SEC AVIATION...SMITH
Hazardous weather outlook, Feb 21, 1:24 PM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 124 PM EST FRI FEB 21 2014 NCZ007>010-021>026-038>041-073>077-083>086-221830- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY- MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE- 124 PM EST FRI FEB 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. NCZ011-027-028-042-043-078-088-089-221830- HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-CUMBERLAND-SAMPSON- 124 PM EST FRI FEB 21 2014 ...TORNADO WATCH 23 IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Feb 21, 12:13 PM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1213 PM EST FRI FEB 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM TSTM WND DMG 6 WNW FALLS LAKE 35.95N 78.68W
02/21/2014 WAKE NC EMERGENCY MNGR
LARGE TREE BLOWN DOWN ALONG CAISTOR LANE.
&&
EVENT NUMBER RAH1400952
DJFSpecial weather statement, Feb 21, 12:19 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1219 PM EST FRI FEB 21 2014
NCZ007-021>025-038>040-073>076-083-084-211845-
GUILFORD-MONTGOMERY-LEE-FORSYTH-PERSON-RICHMOND-RANDOLPH-ORANGE-
CHATHAM-MOORE-ALAMANCE-DAVIDSON-ANSON-STANLY-DURHAM-
1219 PM EST FRI FEB 21 2014
...SPECIAL WEATHER STATEMENT FOR
GUILFORD...MONTGOMERY...NORTHWESTERN LEE...EASTERN FORSYTH...
PERSON...RICHMOND...RANDOLPH...ORANGE...CHATHAM...MOORE...ALAMANCE...
DAVIDSON...ANSON...STANLY AND DURHAM UNTIL 145 PM EST...
AT 1210 PM EST...A LINE OF SHALLOW SHOWERS...ALONG A LINE EXTENDING
FROM 10 MILES EAST OF BELEWS CREEK TO 23 MILES WEST OF
LINWOOD...WILL MOVE SOUTHEAST AT 25 MPH THROUGH THE WESTERN AND
CENTRAL PORTIONS OF THE PIEDMONT. THESE SHOWERS MARK THE LEADING
EDGE OF THE SURFACE COLD FRONT. WINDS WILL BECOME NORTHWESTERLY...
GUSTING TO 35 TO 40 MPH...WITH LIGHT RAIN AND CLOUDS RAPIDLY
CLEARING OUT AFTERWARDS.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...WINSTON-SALEM...DURHAM...HIGH POINT...CHAPEL HILL...
BURLINGTON...SANFORD...ASHEBORO...LEXINGTON AND ALBEMARLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST FRIDAY AFTERNOON
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3550 8030 3553 8018 3572 8033 3575 8046
3584 8049 3584 8040 3589 8037 3599 8042
3626 8006 3624 7916 3654 7913 3654 7883
3609 7882 3550 7914 3482 7995 3482 8032
3519 8028 3519 8051
TIME...MOT...LOC 1710Z 309DEG 22KT 3630 7988 3567 8073
23Local storm report, Feb 21, 12:23 PM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1223 PM EST FRI FEB 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM TSTM WND DMG 7 NE LITTLETON 36.50N 77.82W
02/21/2014 HALIFAX NC 911 CALL CENTER
TREE BLOWN DOWN ON POWER LINE STARTING FIRE
&&
EVENT NUMBER RAH1400954
NPLocal storm report, Feb 21, 12:26 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
1226 PM EST FRI FEB 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM TSTM WND DMG 3 W ROSEMARY 36.45N 77.75W
02/21/2014 HALIFAX NC 911 CALL CENTER
TREE BLOWN DOWN ON POWER LINE STARTING FIRE
&&
CORRECTED LOCATION
EVENT NUMBER RAH1400954
NPLocal storm report, Feb 21, 12:54 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1254 PM EST FRI FEB 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM TSTM WND DMG 3 SW ROBBINS 35.40N 79.62W
02/21/2014 MOORE NC 911 CALL CENTER
ONE TREE BLOWN DOWN ALONG HIGHWAY 24 27
&&
EVENT NUMBER RAH1400955
DJFLocal storm report, Feb 21, 1:18 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
118 PM EST FRI FEB 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 PM HAIL SALEMBURG 35.01N 78.50W
02/21/2014 E0.88 INCH SAMPSON NC TRAINED SPOTTER
SPOTTER REPORTS NICKEL SIZE HAIL IN SALEMBURG
&&
EVENT NUMBER RAH1400956
ELLISThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 8:43 AM EST | Special Weather Statement | RAH | Davidson, Forsyth, Guilford, Montgomery, Randolph, Stanly | 62 min |
| Feb 21, 9:17 AM EST | Severe Thunderstorm Warning | RAH | Anson, Davidson, Montgomery, Moore, Randolph, Richmond and 1 more | 43 min |
| Feb 21, 9:28 AM EST | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Randolph | 47 min |
| Feb 21, 9:45 AM EST | Special Weather Statement | RAH | Anson, Richmond | 60 min |
| Feb 21, 9:52 AM EST | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Orange, Person, Randolph | 53 min |
| Feb 21, 9:53 AM EST | Severe Thunderstorm Warning | RAH | Anson, Hoke, Montgomery, Moore, Richmond, Scotland and 1 more | 67 min |
| Feb 21, 10:04 AM EST | Severe Thunderstorm Warning | RAH | Chatham, Montgomery, Moore | 26 min |
| Feb 21, 10:27 AM EST | Severe Thunderstorm Warning | RAH | Chatham, Durham, Franklin, Granville, Lee, Orange and 3 more | 48 min |
| Feb 21, 10:41 AM EST | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Lee, Moore, Richmond and 1 more | 64 min |
| Feb 21, 11:12 AM EST | Severe Thunderstorm Warning | RAH | Franklin, Granville, Halifax, Harnett, Johnston, Nash and 4 more | 48 min |
| Feb 21, 11:47 AM EST | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke | 58 min |
| Feb 21, 12:02 PM EST | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Johnston, Nash, Wilson | 73 min |
| Feb 21, 12:19 PM EST | Special Weather Statement | RAH | Alamance, Anson, Chatham, Davidson, Durham, Guilford and 8 more | 86 min |
| Feb 21, 12:43 PM EST | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Sampson | 62 min |
| Feb 21, 1:12 PM EST | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Johnston, Nash, Sampson, Wayne and 1 more | 78 min |
Nearby
Tornado Warnings in North Carolina, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.